Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Reproducing kernels and bilinear sums for $ q$-Racah and $ q$-Wilson polynomials


Author: Mizan Rahman
Journal: Trans. Amer. Math. Soc. 273 (1982), 483-508
MSC: Primary 33A65; Secondary 42C05
DOI: https://doi.org/10.1090/S0002-9947-1982-0667157-2
MathSciNet review: 667157
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A five-parameter family of reproducing kernels is constructed for $ q$-Racah polynomials. Special cases for $ q$-Hahn and little $ q$-Jacobi polynomials are considered by selecting the parameters appropriately. Corresponding bilinear sums are also obtained for a whole range of $ q$-orthogonal polynomials. As a special case, some product formulas are obtained for $ q$-Racah and $ q$-Wilson polynomials.


References [Enhancements On Off] (What's this?)

  • [1] W. Al-Salam and M. E. H. Ismail, Reproducing kernels for $ q$-Jacobi polynomials, Proc. Amer. Math. Soc. 67 (1977), 105-110. MR 0454104 (56:12355)
  • [2] G. E. Andrews and R. A. Askey, Enumeration of partitions: the role of Eulerian series and $ q$-orthogonal polynomials, Higher Combinatorics (M. Ainger, ed.), Reidel, Dordrecht, 1977, pp. 3-26.
  • [3] -, The classical and discrete orthogonal polynomials and their $ q$-analogues (in preparation).
  • [4] R. A. Askey and J. Wilson, A set of orthogonal polynomials that generalize the Racah coefficients or $ 6$-j symbols, SIAM J. Math. Anal. 10 (1979), 1008-1016. MR 541097 (80k:33012)
  • [5] R. A. Askey, Orthogonal polynomials and special functions, Regional Conf. Ser. Appl. Math., Vol. 21, SIAM, Philadelphia, 1975. MR 0481145 (58:1288)
  • [6] G. Gasper, Non-negativity of a discrete Poisson kernel for the Hahn polynomials, J. Math. Anal. Appl. 42 (1973), 438-451. MR 0320392 (47:8931)
  • [7] W. Hahn, Über Orthogonalpolynome, die $ q$-differenzengleichungen genugen, Math. Nachr. 2 (1949), 4-34. MR 0030647 (11:29b)
  • [8] Mizan Rahman, Some positive kernels and bilinear sums for Hahn polynomials, SIAM J. Math. Anal. 7 (1976), 414-435. MR 0407343 (53:11119)
  • [9] -, A stochastic matrix and bilinear sums for Racah-Wilson polynomials, SIAM J. Math. Anal. 12 (1981), 145-160. MR 605425 (82e:33007)
  • [10] -, The linearization of the product of continuous $ q$-Jacobi polynomials, Canad. J. Math. 33 (1981), 961-987. MR 634153 (83i:33007b)
  • [11] L. J. Slater, Generalized hypergeometric functions, Cambridge Univ. Press, Cambridge, England, 1966. MR 0201688 (34:1570)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33A65, 42C05

Retrieve articles in all journals with MSC: 33A65, 42C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0667157-2
Keywords: $ q$-Racah polynomials, $ q$-Wilson polynomials, $ q$-Hahn polynomials, connection relation, bilinear formula, reproducing kernel, very well-poised basic hypergeometric series, balanced basic hypergeometric series, continuous $ q$-Jacobi polynomials, Watson and Bateman-type product formulas
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society